MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER
Model Number 1011834H
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, mildly calcified, mildly tortuous left anterior descending coronary artery that is 90% stenosed.When a 2.0x12mm nc trek balloon was traversed over the 0.014 whisper extra support (es) guide wire, resistance was felt during advancement and removal.The guide wire was noted to feel too sticky.Another whisper es guide wire was attempted to be used; however, the same issue occurred.A non-abbott guide wire was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to an irregular texture include, but are not limited to, procedural contaminants, damage to the guide wire, damage to the catheter, inner diameter of the catheter, or material properties.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported irregular texture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE WHISPER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21376053
Report Number2024168-2025-01643
Device Sequence Number17083281
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(17)260731(10)4082671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number4082671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0X12MM NC TREK BALLOON.
Patient SexUnknown